Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2010, 3:28 PM MDT for Laramie County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 3:28 PM MDT (21:28 UTC)
- Expired
- May 26, 2010, 4:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:49 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:30 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 26, 12:30 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1230 PM MDT WED MAY 26 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY ATTEMPTING TO GET A JUMP ON TODAY WITH A GOOD THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING. UPSLOPE OVERNIGHT BROUGHT A BIG INCREASE IN LOW LEVEL MOISTURE. DEW POINTS ARE IN 40S AND SHOULD ONLY INCREASE DURING THE DAY. LOW CLOUDS STARTING TO BREAK WITH SOME PEAKS OF SUNSHINE IN CHEYENNE. UPPER AIR ANALYSIS THIS MORNING SHOWED SEVERAL SHORT WAVES MOVING THROUGH THE UPPER SWLY FLOW...ESPECIALLY EVIDENT AT 700MB AND WILL HELP TRIGGER STORMS. ALL SEVERE WEATHER PARAMETERS INDICATING THAT THE AREA SHOULD BE UNDER THE GUN FROM EARLY THIS AFTERNOON THROUGH THE EVENING HOURS. BULK SHEAR IN EXCESS OF 35-40 KNOTS FROM THE RUC (POSSIBLE TORNADOES) AND CAPES APPROACHING 2000 J/KG. LARGE UPPER LOW OFF THE PACIFIC NORTHWEST WILL CONTINUE TO PUMP OUT SHORTWAVES AND LOOKS LIKE ANOTHER STRONG PACIFIC COLD FRONT TO COME INTO PLAY BY THE SATURDAY TIME FRAME AND SPC HAS OUR CWA IN A SLIGHT RISK ON DAY 3. && .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY THE 12Z GFS AND EURO MODELS ARE IN OVERALL AGREEMENT OF DISPLACING THE PLAINS UPPER RIDGE EASTWARD AS THE UPPER TROUGH OVER THE INTERMOUNTAIN WEST/GREAT BASIN LIFTS NORTHEAST ACROSS THE NORTHERN ROCKIES AND PLAINS THROUGH THIS WEEKEND. ISOLATED TO SCATTERED SHWRS/TSTMS WILL DEVELOP OVER THE CWA FRIDAY NIGHT AS A SHORTWAVE EJECTS NORTHEAST ACROSS SOUTHERN AND EASTERN WY. THERE IS THE POTENTIAL FOR SOME STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS...ESPECIALLY BEFORE MIDNIGHT. SATURDAY STILL LOOKS LIKE THE MOST ACTIVE DAY FOR CONVECTION AS A MORE POTENT SHORTWAVE MOVES THROUGH WY AND THE NORTHERN HIGH PLAINS. A PACIFIC COLD FRONT WILL PASS THROUGH THE CWA LATE SATURDAY AFTERNOON...WITH DEEP MOIST CONVECTION DEVELOPING ALONG THE FRONT. PARAMETERS ARE LOOKING FAVORABLE FOR A FEW SEVERE TSTMS WITH 1000-1500 J/KG CAPE AND 40-50 KT 0-6KM SHEAR ARE FORECAST...MAINLY OVER THE WESTERN NE PANHANDLE. IN THE WAKE OF THE DEPARTING UPPER TROUGH SUNDAY...THE FLOW ALOFT WILL BECOME ZONAL AND REMAIN SO THROUGH THE MIDDLE OF NEXT WEEK. AFTER SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON SUNDAY...A MODERATING TREND WILL THEN DOMINATE WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES BY MID-WEEK. AFTERNOON AND EVENING ISOLATED SHWRS/TSTMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY OVER THE NE PANHANDLE AS A BOUNDARY STALLS ALONG THE NORTHERN AND CENTRAL HIGH PLAINS. && .AVIATION...UPSLOPE FLOW BROUGHT LOW CEILINGS AND VISIBILITIES TO THE AREA OVERNIGHT. BY 18Z ALL AERODROMES SHOULD BE VFR. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON EAST OF INTERSTATE 25 AND SOME OF THE STORMS MAY BE SEVERE. && .FIRE WEATHER...NO HIGHLIGHTS. FOR THURSDAY AND FRIDAY...EXPECT BREEZY SOUTHEAST WINDS EAST OF THE LARAMIE RANGE WITH MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT. WINDY CONDITIONS WILL OCCUR WEST OF THE RANGE WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO PERCENT. FIRE DANGER WILL BE LOW OVER THE NE PANHANDLE...AND LOW TO MODERATE OVER SE/SCNTRL WY. && .HYDROLOGY...U.S. BUREAU OF RECLAMATION INCREASED THEIR RELEASES AT GREY REEF DAM TO 3400 CFS AND GLENDO RESERVOIR TO 3000 CFS...AND REMAIN AT THESE LEVELS UNTIL FURTHER NOTICE. THESE RELEASES WILL INCREASE FLOWS ON THE NORTH PLATTE RIVER...WITH SARATOGA APPROACHING FLOOD STAGE OF 8.5 FT. ON THE ENCAMPMENT RIVER NEAR ENCAMPMENT... FLOWS REMAIN ELEVATED DUE TO SNOW MELT. WARMER THAN NORMAL TEMPERATURES THROUGH FRIDAY WILL INCREASE WATER RUNOFF FROM SNOW MELT. MORE SIGNIFICANT RAINFALL MAY OCCUR ACROSS THE AREA ON SATURDAY WHICH WILL ENHANCE THE RUNOFF. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
Hazardous weather outlook, May 26, 2:16 PM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT WED MAY 26 2010 NEZ002-003-019>021-054-055-095-096-WYZ108-116>119-271445- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 216 PM MDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL FORM BY MID AFTERNOON NEAR THE LARAMIE RANGE AND THE COLORADO BORDER AND THEN MOVE TO THE NORTH AT 25 MPH. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER OVER AND TO THE EAST OF ALBANY COUNTY AND THE LARAMIE RANGE THROUGH THE EVENING WITH LARGE HAIL...WIND GUSTS TO 70 MPH...HEAVY RAINFALL AND EVEN A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THAT AREA UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS MAINLY ON FRIDAY AND SATURDAY...WITH A FEW SEVERE STORMS POSSIBLE ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>107-109>115-271445- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY- 216 PM MDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL FORM BY MID AFTERNOON NEAR THE LARAMIE RANGE AND THE COLORADO BORDER AND THEN MOVE TO THE NORTH AT 25 MPH. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER OVER ALBANYY COUNTY AND THE LARAMIE RANGE THROUGH THE EVENING WITH LARGE HAIL...WIND GUSTS TO 70 MPH...HEAVY RAINFALL AND EVEN A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALBANY COUNTY UNTIL 9 PM. OVER THE REST OF THE AREA...A SCATTERED COVERAGE OF THUNDERSTORMS CAN BE EXPECTED WITH SMALL HAIL AMD GUSTY WINDS ASSOCIATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING OF STREAMS AND RIVERS NEAR THE SNOWY AND SIERRA MADRE RANGES WILL BE POSSIBLE FRIDAY AND SATURDAY DUE TO THE WARM TEMPERATURES AND RAPID SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, May 26, 10:40 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TORNADO 8 WNW KIMBALL 41.28N 103.80W
05/24/2010 KIMBALL NE LAW ENFORCEMENT
KIMBALL COUNTY SHERIFF REPORTED TORNADO ON GROUND 3 TO 5
MINUTES WITH NO DAMAGE. MOVED ACROSS CONSERVATION RESERVE
PROJECT.
&&
GRIFFITHSpecial weather statement, May 26, 2:11 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MDT WED MAY 26 2010 WYZ101-103-262115- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 211 PM MDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 315 PM MDT... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF AYRES PARK...OR 18 MILES WEST OF DOUGLAS...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AYRES PARK... DEER CREEK... GLENROCK... ROLLING HILLS ESTATES... SAND CREEK RESERVOIR... RED ROCK SPRING... BLUE HILL RESERVOIR... HARDY RANCH AIR STRIP... BETTY RESERVOIR... I-25 EXIT 165... I-25 EXIT 151... I-25 EXIT 156... I-25 EXIT 146... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 145 AND 172. JG
Special weather statement, May 26, 2:49 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT WED MAY 26 2010 NEZ021-055-262145- CHEYENNE NE-MORRILL NE- 249 PM MDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRILL AND CENTRAL CHEYENNE COUNTIES UNTIL 345 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEETZ...OR 13 MILES SOUTHWEST OF SIDNEY... MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... LORENZO... MOUNT VERNON... SIDNEY AIRPORT... BROWNSON... GURLEY... DALTON... I-80 EXIT 55... I-80 EXIT 48... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 41 AND 62. JG
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 20 min |
| May 26, 3:20 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 43 min |
| May 26, 4:01 PM MDT | Tornado Warning | CYS | Cheyenne, Morrill | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.